MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,BIO-COMP S-TAK SM JNT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCH,BIO-COMP S-TAK SM JNT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCH,BIO-COMP S-TAK SM JNT
Health Effect - Clinical Codes Headache (1880); Rash (2033); Visual Impairment (2138); Reaction (2414)
Date of Event 12/05/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the patient that she had ankle reconstruction surgery a few years ago utilizing arthrex products.Since surgery she has developed reaction type symptoms which include rashes at the surgical site.Patient is seeking material composition of the devices.Patient will provide additional information via email and will obtain the specific part numbers involved to provide to arthrex.Additional information obtained 02/17/2020: patient's surgery took place (b)(6) 2013.Procedure was on her right foot.She had an accessory navicular removed and the arch in her foot was corrected.Patient reports her ankle has always been tender but she figured that was normal (long lasting effects of surgery).She began having rashes on her knuckles around the end of 2016.In the past year she has had rashes on her shins; what looks like polpholyx on her fingers that comes and goes; and a small patch of dry/ crusty skin on her outer right ankle.The only thing that seems to help the patient is oral benadryl.In (b)(6) 2018 patient's eyesight suddenly became sensitized to high contract images/ lighting.Patient has headaches more often than ever before.Patient's ophthalmologist says the structure of her eye is fine and an mri confirmed there does not appear to be any issue in my brain that would easily explant her eyesight issues.After several misdiagnoses a patch test for 36 metals in (b)(6) 2016 confirmed she has a nickel allergy.No other metals caused reactions.Patient has not had any cultures taken.Patient has seen her primary care doctor, 2 ophthalmologist, 1 dermatologist, 1 allergist and is scheduled to see the allergist again on (b)(6) 2020.Patient is seeking the material composition to provide to the allergist.The implant log lists the following as being used during the (b)(6) 2013 procedure: ar-8934bcnf, suture anchor-biocomposite suture tak, small joint, lot 799775, arthrex lcl plate (specific part number not listed), screws for plate not listed on implant log.The implant log also listed another manufacturer's product: jrf stimublast cb paste, 1cc, lot 125732-620 (ref 80238001).Additional information obtained 02/19/2020: the original sales order has been obtained to confirm the arthrex products that were implanted during the (b)(6) 2013 procedure.The products are as follows: ar-8934bcnf, lot 799775, suture anchor, biocomp suturetak small joint (implant: pldla/btcp, suture: polyester/ polyethylene), ar-13226t, lot unknown, bb-tak threaded (stainless steel), ar-8942r-06, lot 299228m h plate, 32 x 16mm, 6mm wedge right (titanium), ar-8935-32, lot 552654, low profile screw 3.5 x 32 mm (titanium), ar-8935-36, lot 486384, low profile screw 3.5 x 36 mm (titanium), ar-8935l-18, lot a79859, locking screw 3.5 x 18 mm (titanium), ar-8935l-26, lot 143527, locking screw 3.5 x 36 mm (titanium).

Brand Name
SUTR ANCH,BIO-COMP S-TAK SM JNT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9805028
Report Number1220246-2020-01741
Device Sequence Number16894820
Product Code MAI
UDI-Device Identifier00888867050365
UDI-Public00888867050365
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Model NumberSUTR ANCH,BIO-COMP S-TAK SM JNT
Device Catalogue NumberAR-8934BCNF
Device Lot Number799775
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2020
Initial Report FDA Received Date03/09/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;